MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR; HOT OR COLD DISPOSABLE PACK.
Model Number THERMACARE HEATWRAPS - LOWER BACK & HIP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bridges consumer healthcare received the case on (b)(6) 2021 from angelini s.P.A.The report was a spontaneous report from (b)(6).The verbatim of the report follows: reportable near incident identified.Investigation in progress.
 
Event or Problem Description
Bridges consumer healthcare received the case on (b)(6) 2021.The report was a spontaneous report from germany.The verbatim of the report follows: this serious spontaneous case, manufacturer control number 2021-024560 is an initial report from (b)(6) received on (b)(6) 2021 from a pharmacist through diamed (de1316).This case report concerns a female patient (over (b)(6) years of age) with no relevant medical history, who applied thermacare lower back and hip (batch number ed7069, expiry date unknown) for unknown indication.Concomitant medications were not reported.On unknown date after thermacare lower back and hip initiation, the patient experienced burn blister.Outcome: burn blister: unknown.The reporter assessed this report as serious and didn't provide a causality assessment for the event.
 
Additional Manufacturer Narrative
(b)(6) received the case on 06-may-2021 from angelini s.P.A.The report was a spontaneous report from germany.The verbatim of the report follows: reportable near incident identified.Investigation in progress.On 20-may-2021 angelini s.P.A provided (b)(6) the following information: follow up received on 06-may-2021 from qa departement.Complaint number (b)(4).Batch #: ed7069.Product count: 4 count.Brand code/sku#: f00573301009w.Date of manufacture: 21-jul-2020 to 22-jul-2020.Expiry date: 06-jun-2023.Qubatch #: ed7069.Product count: 4 count.Brand code/sku#: f00573301009w.Date of manufacture: 21-jul-2020 to 22-jul-2020.Expiry date: 06-jun-2023.Quantity released: (b)(4) cartons.Batch ed7069 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The device history record (dhr), reserve samples, and trending were evaluated.No quality issues were identified.Per sop-108349, consumer return samples and retain evaluations, effective 30-jul-2020, section 8.2: inspection of retain samples.The visual inspection of a retain sample included one carton and the four pouched wraps inside and shows no obvious defects.Form -(b)(4) retain sample inspection form documented the retain evaluation performed on 29-apr-2021.An evaluation of the complaint history confirms that this is the first complaint for the sub class adversentity released: (b)(4) cartons batch ed7069 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The device history record (dhr), reserve samples, and trending were evaluated.No quality issues were identified.Per sop-108349, consumer return samples and retain evaluations, effective 30-jul-2020, section 8.2: inspection of retain samples.The visual inspection of a retain sample included one carton and the four pouched wraps inside and shows no obvious defects.Form -(b)(4) retain sample inspection form documented the retain evaluation performed on 29-apr-2021.An evaluation of the complaint history confirms that this is the first complaint for the sub class adverse event safety request for investigation received at the albany site requiring an evaluation for this batch.The complaint was evaluated to identify any potential trend.The calculated complaints per million produced (cpmp) result was 33.3.This result was below the upper control limit (ucl) of 76.2 complaints per sop-105746 complaint trending guideline, effective 29-apr-2021.On the basis of this evaluation, a trend does not exist for this batch.Review of the batch device history record for this batch concludes all release requirements were met.The review of the manufacturing attributes and variables quality checks associated with this batch indicates that all required in process inspections were performed and all inspection criteria were met.There were no wrap attribute or variable defects recorded for the batch.Thermal data for the batch shows all wraps met the required wrap batch average temperatures (37.6 degrees c - 41.6 degrees c) per spec-29842, thermacare / lower back/hip, effective date: 17-jul-2020.This batch has been reviewed from a manufacturing perspective.There are no known site investigations associated with this batch involving wrap temperatures.Our manufacturing operations employ quality control procedures which include in processtesting, thermal testing and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of the batch device history record, in process attributes and variable quality checks or, inspection of retained samples.Retained samples met the product description and the product is within the expiration date.The product quality for the batch is not impacted by this complaint.Capa required: no.Root cause investigation required: no.Based on the information provided, the event burn blister as described in this case is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure, assessed as associated with the use of the device.The pi of thermacare lower back and hip does not mention that burn blister could be an adverse event of this medical device.Dechallenge and rechallenge were unknown.Temporal association adverse event-medical device is plausible.Based on the information provided the causal relationship between thermacare lower back and hip and event is considered as possible.
 
Event or Problem Description
(b)(6) received the case on 06-may-2021.The report was a spontaneous report from germany.The verbatim of the report follows: this serious spontaneous case, manufacturer control number (b)(4) is an initial report from germany received on 23-apr-2021 from a pharmacist through diamed (de1316).This case report concerns a female patient (over 50 years of age) with no relevant medical history, who applied thermacare lower back and hip (batch number ed7069, expiry date unknown) for unknown indication.Concomitant medications were not reported.On unknown date after thermacare lower back and hip initiation, the patient experienced burn blister.Outcome: burn blister: unknown.The reporter assessed this report as serious and didn't provide a causality assessment for the event.

Brand Name
THERMACARE LOWER BACK & HIP 8HR
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11825850
Report Number3007593958-2021-00011
Device Sequence Number17147713
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public00305733010020
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/06/2023
Device Model NumberTHERMACARE HEATWRAPS - LOWER BACK & HIP
Device Lot NumberED7069
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;